# SDR 2010FA0000592

- Difficulty date: June 1, 2010
- Submitted: June 18, 2010
- Operation: General aviation
- Aircraft: N764SR
- Make and model: Cirrus SR22
- Aircraft serial: 2610
- Engine: Cont IO550N
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: 653888
- Condition: Worn
- Location: Engine
- Part time: 793 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

((5CSR))  DURING A CYLINDER CHANGE JOB PROMPTED BY LOW CYLINDER COMPRESSION AND HIGH IRON CONTENT IN OIL IT WAS NOTED AN ABNORMAL AND UNSAFE AMOUNT OF WEAR AND SPALLING ON THE LIFTER FACE.  THIS DIRECTLY CAUSED EXCESSIVE AND UNSAFE WEAR ON THE CAM SHAFT LOBES.   IT IS UNCLEAR AS TO WHAT MAY HAVE CAUSED THE INITIAL BREAK DOWN OF THE SURFACE METALS, BUT ONCE BEGAN THE BREAKDOWN RAPIDLY ESCALATED.  IT IS PROBABLE THAT POOR METAL QUALITY OR IMPROPER HEAT TREATING OF THE COMPONENTS COULD BE THE CAUSE AND COULD BE REMEDIED BY BETTER QUALITY CONTRL DURING MFG PROCESSES.
